Alert archive / Alabama / Freeze Warnings in 2018
Freeze Warning 9, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Nov 9, 2018, 2:36 AM CST for 14 counties in Alabama. It took effect at Nov 10, 2018, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2018, 2:36 AM CST (08:36 UTC)
- In effect from
- Nov 10, 2018, 2:00 AM CST
- Expired
- Nov 10, 2018, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Lamar County, AL, Marion County, AL, Randolph County, AL, St. Clair County, AL, Talladega County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 70 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WWUS74 KBMX 090836 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 236 AM CST Fri Nov 9 2018 ...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH... .Areas of fog, with visibility dropping to one quarter mile, are expected in areas across the southeast overnight through 9 AM CST Friday. Thereafter, below freezing temperatures are expected in areas across the north from 2 AM to 8 AM CST Saturday. ALZ011>015-017>021-026>029-091700- /O.NEW.KBMX.FZ.W.0009.181110T0800Z-181110T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 236 AM CST Fri Nov 9 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY... The National Weather Service in Birmingham has issued a Freeze Warning, which is in effect from 2 AM to 8 AM CST Saturday. * TEMPERATURE...for overnight lows will range from 29-32 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ037-038-040>050-091500- /O.CON.KBMX.FG.Y.0023.000000T0000Z-181109T1500Z/ Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 236 AM CST Fri Nov 9 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * VISIBILITY...Will drop to one quarter mile or less. * IMPACTS...Lower visibilities will cause hazardous travel at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to a quarter mile or less. If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$
6 follow-up statements
733 WWUS74 KBMX 091447 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 847 AM CST Fri Nov 9 2018 ...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH... .Areas of fog, with visibility dropping to one quarter mile, will persist through mid morning. As such, the Dense Fog Advisory has been extended until 10 AM CST. A colder airmass will move into the northern counties tonight. Thereafter, below freezing temperatures are expected in areas across the north from 2 AM to 8 AM CST Saturday. ALZ011>015-017>021-026>029-092300- /O.CON.KBMX.FZ.W.0009.181110T0800Z-181110T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 847 AM CST Fri Nov 9 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY... * TEMPERATURE...for overnight lows will range from 29-32 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ037-038-040>050-091600- /O.EXT.KBMX.FG.Y.0023.000000T0000Z-181109T1600Z/ Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 847 AM CST Fri Nov 9 2018 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * VISIBILITY...Will remain below one quarter mile or less in many locations through 10 AM CST. * IMPACTS...Lower visibilities will cause hazardous travel at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to a quarter mile or less. If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$
223 WWUS74 KBMX 091558 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 958 AM CST Fri Nov 9 2018 ...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH... .A colder airmass will move into the northern counties tonight. Thereafter, below freezing temperatures are expected in areas across the north from 2 AM to 8 AM CST Saturday. ALZ037-038-040>050-091700- /O.CAN.KBMX.FG.Y.0023.000000T0000Z-181109T1600Z/ Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 958 AM CST Fri Nov 9 2018 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Birmingham has cancelled the Dense Fog Advisory. Visibilities have slowly improved across the area this morning. Thus the Dense Fog Advisory has been cancelled. $$ ALZ011>015-017>021-026>029-100000- /O.CON.KBMX.FZ.W.0009.181110T0800Z-181110T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 958 AM CST Fri Nov 9 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY... * TEMPERATURE...for overnight lows will range from 29-32 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
896 WWUS74 KBMX 091730 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1130 AM CST Fri Nov 9 2018 ...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH... .A colder airmass will move into the northern counties tonight. Thereafter, below freezing temperatures are expected in areas across the north from 2 AM to 8 AM CST Saturday morning. ALZ011>015-017>021-026>029-100300- /O.CON.KBMX.FZ.W.0009.181110T0800Z-181110T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 1130 AM CST Fri Nov 9 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY... * TEMPERATURE...for overnight lows will range from 29-32 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
539 WWUS74 KBMX 091850 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1250 PM CST Fri Nov 9 2018 ...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH TONIGHT WITH A FREEZE POSSIBLE ACROSS OUR NORTHERN COUNTIES AND EXTENDING INTO PORTIONS OF OUR CENTRAL COUNTIES SATURDAY NIGHT... .A colder airmass will move into the northern counties tonight. Thereafter, below freezing temperatures are expected in areas across the north from 2 AM to 8 AM CST Saturday morning. Similar conditions are forecast early Sunday morning from 2 AM to 8 AM CST across all of our northern counties and portions of our central counties, roughly along and north of a line from Aliceville to Calera to Roanoke. ALZ011>015-017>021-026>029-100300- /O.NEW.KBMX.FZ.A.0005.181111T0800Z-181111T1400Z/ /O.CON.KBMX.FZ.W.0009.181110T0800Z-181110T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 1250 PM CST Fri Nov 9 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... The National Weather Service in Birmingham has issued a Freeze Watch, which is in effect from late Saturday night through Sunday morning. * TEMPERATURE...for overnight lows will range from 29-32 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ ALZ022>025-100300- /O.NEW.KBMX.FZ.A.0005.181111T0800Z-181111T1400Z/ Pickens-Tuscaloosa-Jefferson-Shelby- Including the cities of Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, and Alabaster 1250 PM CST Fri Nov 9 2018 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... The National Weather Service in Birmingham has issued a Freeze Watch, which is in effect from late Saturday night through Sunday morning. * TEMPERATURE...for overnight lows will range from 29-32 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
542 WWUS74 KBMX 100141 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 741 PM CST Fri Nov 9 2018 ...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH TONIGHT WITH A FREEZE POSSIBLE ACROSS OUR NORTHERN COUNTIES AND EXTENDING INTO PORTIONS OF OUR CENTRAL COUNTIES SATURDAY NIGHT... .A colder airmass will move into the northern counties tonight. Thereafter, below freezing temperatures are expected in areas across the north from 2 AM to 8 AM CST Saturday morning. Similar conditions are forecast early Sunday morning from 2 AM to 8 AM CST across all of our northern counties and portions of our central counties, roughly along and north of a line from Aliceville to Calera to Roanoke. ALZ011>015-017>021-026>029-101300- /O.CON.KBMX.FZ.W.0009.181110T0800Z-181110T1400Z/ /O.CON.KBMX.FZ.A.0005.181111T0800Z-181111T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 741 PM CST Fri Nov 9 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURE...for overnight lows will range from 29-32 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ ALZ022>025-101300- /O.CON.KBMX.FZ.A.0005.181111T0800Z-181111T1400Z/ Pickens-Tuscaloosa-Jefferson-Shelby- Including the cities of Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, and Alabaster 741 PM CST Fri Nov 9 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURE...for overnight lows will range from 29-32 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
959 WWUS74 KBMX 101003 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 403 AM CST Sat Nov 10 2018 ...FREEZING TEMPERATURES ARE EXPECTED IN THE NORTH THIS MORNING WITH A FREEZE POSSIBLE ACROSS OUR NORTHERN COUNTIES AND EXTENDING INTO PORTIONS OF OUR CENTRAL COUNTIES TONIGHT INTO SUNDAY MORNING... .A colder airmass is present across northern counties this morning. Below freezing temperatures are expected in areas across the north through 8 AM CST this morning. Similar conditions are forecast for tonight but sooner with lighter winds. Freezing temperatures will be possible across all of our northern counties and portions of our central counties, roughly along and north of a line from Aliceville to Calera to Roanoke. ALZ011>015-017-018-020-101600- /O.EXT.KBMX.FZ.A.0005.181111T0000Z-181111T1400Z/ /O.CON.KBMX.FZ.W.0009.000000T0000Z-181110T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Cherokee- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, and Centre 403 AM CST Sat Nov 10 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...FREEZE WATCH NOW IN EFFECT FROM 6 PM THIS EVENING THROUGH 8 AM SUNDAY MORNING... * TEMPERATURE...for overnight lows this morning ranging from 29 to 32 degrees, and possibly a couple of degrees lower for Saturday night into Sunday morning. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ ALZ019-021-026>029-101600- /O.EXT.KBMX.FZ.A.0005.181111T0600Z-181111T1400Z/ /O.CON.KBMX.FZ.W.0009.000000T0000Z-181110T1400Z/ Calhoun-Cleburne-St. Clair-Talladega-Clay-Randolph- Including the cities of Anniston, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 403 AM CST Sat Nov 10 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...FREEZE WATCH NOW IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY MORNING... * TEMPERATURE...for overnight lows ranging from 29 to 32 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ ALZ022>025-101600- /O.EXT.KBMX.FZ.A.0005.181111T0600Z-181111T1400Z/ Pickens-Tuscaloosa-Jefferson-Shelby- Including the cities of Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, and Alabaster 403 AM CST Sat Nov 10 2018 ...FREEZE WATCH NOW IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY MORNING... * TEMPERATURE...for overnight lows ranging from 29 to 32 degrees. * IMPACTS...crops and other sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ 08
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Nov 9, 12:14 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Nov 9, 12:14 AM CST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1214 AM CST Fri Nov 9 2018 .UPDATE... To add Dense Fog Advisory and Update Fire Weather for Friday. && .SHORT TERM... Through Tonight. A stalled frontal boundary remains to our south today, with moist southwesterly flow aloft. Impulses with the broad upper trough have provided lift for showers to move across the region. Most of the showers for the remainder of the afternoon and evening will be across east Central Alabama, then expect a lull in rain activity. Do not expect much change in temperatures overnight, with 50s and mid 60s for most locations. A brief wedge develops across Georgia and into far east Central Alabama overnight. Will increase rain chances after midnight across the east, as winds become southeasterly and weak isentropic lift is aided by changes in terrain. Rain coverage will increase across the west before sunrise, as a cold front approaches. Colder air will quickly advect into the area behind the front, and do not expect much warming across the extreme northwest tomorrow. 14 .LONG TERM... Friday and Saturday. More upper-level support from the polar jet moves into the Northern Great Plains and down through the Midwest/Ohio Valley on Friday. With merging of the sub-tropical and polar branches to our north, and the additional forcing from an associated cold front and remnant stationary boundary to our south, various areas of light to moderate rain is likely throughout the day. Best chances will enter in the northwest portions of our forecast area on Friday morning along the cold front. This will continue a southeastward trend throughout the day as a colder/drier Canadian airmass moves in with a noticable wind shift to northwesterly flow. Thereafter, a cold surface high pressure system will encompass much of the eastern CONUS for Saturday and will coincide with negative height anomalies, though dynamical forcing moves off into the northeast at this time. We'll stay dry but cool Saturday, with 40s/50s for highs overall under mostly sunny skies. Frost is possible Saturday & Sunday mornings with areas dropping at or below freezing across the north. Will be mentioning medium confidence for this in the HWO as trends in guidance/low temperature verification have been colder the past couple of days. Sunday through Thursday. Should be a bit warmer for Sunday afternoon with 50s/60s for highs as the surface high pressure centered to our north continues a track towards the East Coast which transitions our northerly surface winds to an easterly component. Increasing cloud cover and PoPs will enter the picture from the southwest late Sunday night/Monday morning as we start to feel effects from a developing weak low pressure system near the TX/LA Gulf Coast. This is a response to another upper-level trough digging southward across the Plains and aiding synoptic scale ascent along the baroclinic zone to our south. Areas of light/moderate rain will likely ascend isentropically over our area Sunday night as increasing mean RH and 700-500mb WSW flow develops downstream of the positively tiled trough. This wetter trend will continue into the upcoming work week as better PWs and upper-level dynamics move into the area. Have adjusted PoPs accordingly to 70-80% for Monday morning/afternoon before a gradual decrease & eastward progression by Tuesday morning as post-frontal Canadian air advects in from the northwest behind a cold front. The colder/drier air and associated high pressure, which will settle across the eastern CONUS once again, should keep things colder and drier for the rest of the week with 40s/50s for highs expected Wednesday/Thursday afternoons. Cold mornings will also precede those afternoons with some below freezing temperatures, especially Wednesday morning as some places could see upper 20s for lows across the north. Though with the more active jet stream pattern, small timing changes in these troughs/Rossby Waves will continue to lend forecast uncertainty and obviously require adjustments to forecast specifics in future cycles. 40/Sizemore && .AVIATION... 06Z TAF Discussion. Terminal forecast trend of restrictive ceilings/vis much of the period remains. There may be some improvement toward the end of the period where ceilings rise to MVFR. The lowest atmospheric levels remain saturated overnight and there will be lift in this layer. Therefore, widespread IFR ceilings are forecast. Some of these ceilings may drop to LIFR along with areas of fog/drizzle. An upper level impulse moves in from the west late tonight early Friday. This will give the entire area some rain. Thunder probabilities are low and will not mention at this time, but certainly some elevated storms possible. It appears that the ceilings will not be uniform but tried to hit the low ceilings hard. 75 && .FIRE WEATHER... Central Alabama remains in an active flow pattern through the end of the week. Periods of rain and thunderstorms will be possible tonight, as strong cold front pushing through the area by the afternoon. Low clouds and fog will be in place through the morning, ahead of the front. Drier and colder conditions are expected for the weekend before more rain chances enter the picture early next week. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 53 60 32 48 30 / 60 90 10 0 0 Anniston 56 63 33 50 32 / 50 90 20 0 0 Birmingham 55 61 36 49 34 / 50 90 10 0 10 Tuscaloosa 54 58 35 51 34 / 50 90 10 0 10 Calera 54 61 34 50 33 / 50 90 10 0 10 Auburn 61 68 38 52 37 / 50 90 40 10 0 Montgomery 62 69 41 54 38 / 50 90 40 10 10 Troy 62 73 42 54 39 / 50 90 40 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... Dense Fog Advisory until 9 AM CST Friday for the following counties: Barbour...Bullock...Lee...Lowndes...Macon... Montgomery...Pike...Russell. &&
Hazardous weather outlook, Nov 8, 6:30 PM CST, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 630 PM CST Thu Nov 8 2018 ALZ011>015-017>050-100330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 630 PM CST Thu Nov 8 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Low clouds and areas of fog will reduce visibilities overnight. Some locations will drop to one mile or less at times. Use extra caution when traveling in reduced visibility situations. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Low temperatures Saturday morning will drop to near or just below freezing. The locations should be limited to north and east of a line from Fayette to Anniston to Millerville. These are typically the cooler northwest, northeast and east central locations. Low temperatures Sunday morning have the potential to be colder and a bit more widespread. The coldest readings in the upper 20s will be possible in the same areas mentioned above, the normally cooler spots. But the near freezing temperatures will be possible farther south to near Tuscaloosa, Birmingham, and Lafayette. This may be the first freeze of the season in many spots, so protect any sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 11:43 PM CST | Dense Fog Advisory | BMX | Autauga, Barbour, Bullock, Chambers, Dallas, Elmore and 7 more | 10 hr |
| Nov 9, 12:50 PM CST | Freeze Watch | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more | 20 hr |
Nearby
Freeze Warnings in Alabama, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.